Improved interval estimation for the two-parameter Birnbaum-Saunders distribution

Jianrong Wu, A. C.M. Wong

Research output: Contribution to journalArticlepeer-review

36 Scopus citations

Abstract

An improved interval estimation for the two-parameter Birnbaum-Saunders distribution is discussed. The proposed method is based on the recently developed higher-order likelihood-based asymptotic procedure. The probability coverages of confidence intervals are based on the proposed method and those procedures discussed in Ng et al. (Comput. Statist. Data Anal., (2003)) are evaluated using Monte Carlo simulations for small and moderate sample sizes. Two real life examples and some concluding remarks are also presented.

Original languageEnglish
Pages (from-to)809-821
Number of pages13
JournalComputational Statistics and Data Analysis
Volume47
Issue number4
DOIs
StatePublished - Nov 1 2004

Bibliographical note

Funding Information:
The first author's research was supported in part by National Cancer Center support grant CA21765 and American Lebanses Syrian Associated Charities (ALSAC).

Keywords

  • Birnbaum-Saunders distribution
  • Confidence interval
  • Monte Carlo simulations
  • Pivotal quantity
  • Probability coverage
  • Signed log-likelihood ratio statistic

ASJC Scopus subject areas

  • Statistics and Probability
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Improved interval estimation for the two-parameter Birnbaum-Saunders distribution'. Together they form a unique fingerprint.

Cite this